GERD (Acid Reflux) Community
Could this be GERD?
About This Community:

This forum is for questions and support regarding Gastroesophageal Reflux Disease (GERD) / Acid Reflux with topics including: Causes, Constipation, Diagnosis, Diarrhea, Drugs and OTC medications, Living with GERD, Loss of Appetite, Preventing Flare-ups, Risk Factors, Symptoms, Support, Surgery, Tests, Treatments.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Could this be GERD?

Well about 3 months ago I had a huge anxiety attack (first ever) after consuming a certain substance.  After that, I began experiencing them every day.  I had heart palpitations, rapid heart beat, shortness of breath, lightheadedness..

I went and got an EKG, Echocardiogram, Holter Monitor, Chest X-Ray, and blood tests that all said I was fine.  I have a stress test scheduled for next week.  I have been diagnosed with anxiety.

However, during this period I've been noticing I have a lot of gas.  I have also been salivating a LOT more, and coughing up phlegm, but I thought this was just because I used to smoke.  I get this sensation, that I feel I need to burp.  When I try to, it's really hard, and all that comes up is saliva, phlegm, and I can taste vomit in the bottom of my throat.  It usually regurgitates right after. I get chest pain on my left side, sometimes bad sometimes not.  And whenever I get out of bed, and walk over to my dresser, my heart starts racing and pounding.

I can be sitting still for a while and my heart will randomly start pounding.  Sometimes I feel it just pounding away in my throat, or right in the center of my chest under my ribs, or if I lie on my left side I can feel it pounding then as well.

So yeah, sound like GERD??
Related Discussions
4 Comments Post a Comment
Blank
Avatar f tn
I have a feeling I know what substance you consumed. But I will let you be the one to decide on telling.  If it is what I think, anxiety attack is a consequence of taking it, due to the part of the brain it affects. But, I can't say for sure not knowing what it actually was you took. When you went for the tests and were diagnosed with anxiety were you put on any meds? Have they helped? How old are you? Meds can cause GI symptoms, saliva, gas, etc.    
Blank
Avatar m tn
Well it was pot.  Been smoking pot for about 2 years, first time this has happened.

I was given lorazepam for when I have an anxiety attack, but I haven't been given any other meds on a daily basis.
Blank
Avatar f tn
Give up the pot, the anxiety will only increase and get worse. That's what happened to me. It's not worth it, and it really is not good for you anyways!
Blank
Avatar f tn
I meant to address the last post to Soup6. ooops :)
Blank
Post a Comment
To
Blank
Gastro Tracker
Gastro
Start Tracking Now
Recent Activity
Top Digestive Answerers
620923 tn?1452919248
Blank
selmaS
Allentown, PA
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
168348 tn?1379360675
Blank
ChitChatNine
Avatar m tn
Blank
me_just34
1530171 tn?1448133193
Blank
TheLightSeeker
London, ON
Avatar f tn
Blank
NeedSomeHelp456
GERD (Acid Reflux) Community Resources
Top Digestive Answerers
620923 tn?1452919248
Blank
selmaS
Allentown, PA
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
168348 tn?1379360675
Blank
ChitChatNine
Avatar m tn
Blank
me_just34
1530171 tn?1448133193
Blank
TheLightSeeker
London, ON
Avatar f tn
Blank
NeedSomeHelp456